North Dakota, 2001

Hail in North Dakota, June 16, 2001

June 16, 2001 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 16, 1:30 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 16, 1:30 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT SAT JUN 16 2001

ANOTHER SHORT WAVE WILL ROTATE AROUND NORTHEAST UPPER LOW THIS
EVENING...AND WITH SURFACE BOUNDARY ACROSS THE NORTH...WILL EXPECT
SHOWERS TO GROW INTO STORMS THIS EVENING. ISOLATED TO WIDELY SCT IN
NATURE. VISIBLE SATELLITE SHOWS A VAST MAJORITY OF THE CLOUDS OVER
THE AREA AND UPSTREAM ARE CONVECTIVE IN NATURE. SHOWERS/STORMS WILL
DIE WITH SUNSET FOLLOWED BY A DISSIPATION OF CLOUD COVER.

A SERIES OF SHORT WAVES ROTATE THROUGH ON NORTHWEST FLOW THE NEXT
FEW DAYS. TIMING WILL PUT THE BETTER CHANCES OF RAIN LATER IN EACH
OF THE NEXT FEW DAYS. THIS CULMINATES LATER MONDAY INTO TUESDAY AS
MORE OF A LONG WAVE TROF ADVANCES WITH A STRONG SHORT WAVE RIDING IN
ITS AXIS. THIS IS FOLLOWED BY A STRONG BUILDING OF AN H5 RIDGE WITH
DRY WEATHER FOR THE SECOND HALF OF THE WEEK AND POSSIBLY THROUGH
NEXT WEEKEND.

FOLLOWED CLOSER( TO FWC OVER FAN TEMPERATURE GUIDANCE. FAN HAS SOME
WILD DAY TO DAY SWINGS NOT SUPPORTED BY FORECAST THICKNESSES/TEMPS
ALOFT OR BY EXPECTED DAY TO DAY CLOUD COVER.

.BIS...NONE.

JP MARTIN

In the hours before

Special weather statement, Jun 16, 1:24 PM CST, 4 hours 49 minutes before
NDZ001-009-017-162120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
224 PM CDT (124 PM MDT) SAT JUN 16 2001

SCATTERED SHOWERS WILL CONTINUE THIS AFTERNOON OVER EXTREME
NORTHWEST NORTH DAKOTA...WITH THE POSSIBILITY OF SOME THUNDERSTORMS
DEVELOPING LATE IN THE AFTERNOON. AT 215 PM CDT... LOCAL WARNING
RADAR IN WILLISTON INDICATED A BROAD AREA OF SCATTERED SHOWERS...
MAINLY NORTH OF THE MISSOURI RIVER...AND EXTENDING TO THE CANADIAN
BORDER. THESE SHOWERS ARE EXPECTED TO CONTINUE TO REDEVELOP WITH
THE POSSIBILITY OF A FEW EMBEDDED THUNDERSTORMS.

MR
Special weather statement, Jun 16, 2:26 PM CST, 3 hours 47 minutes before
NDZ001-009-172226-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
326 PM CDT SAT JUN 16 2001

AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO DIVIDE AND
NORTHERN WILLIAMS COUNTIES. THIS ACTIVITY IS MOVING EAST AND IS
EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH 530 PM CDT.
PRECIPITATION IS EXPECTED TO BE LIGHT. BRIEF PERIODS OF MODERATE
RAIN CAN BE EXPECTED IN SOME AREAS.

ASSID
Special weather statement, Jun 16, 2:36 PM CST, 3 hours 37 minutes before
NDZ001-009-162135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
336 PM CDT SAT JUN 16 2001

AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN
WILLIAMS COUNT9Y...NEAR APPAM AND ALAMO. THIS ACTIVITY WILL MOVE
EASTWARD...AFFECTING THE CITIES OF TIOGA...RAY AND EASTERN
PORTIONS OF WILLIAMS AND DIVIDE COUNTIES THROUGH 430 PM CDT. EXPECT
BRIEF PERIODS OF HEAVY RAIN AND LIGHTNING.

MR
Local storm report, Jun 16, 5:38 PM CST, 35 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

638 PM CDT SAT JUN 16 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0632 PM    4 NW BUCHANAN             ND   .75 INCH HAIL

06/16/01   STUTSMAN                       DEPUTY SHERIFF REPORTED

                                          0.75 INCH HAIL COVERING

                                          THE ROAD FOR 1 1/2

                                          MILES DISTANCE.

                                          REPORTED BY LAW

                                   m       ENFORCEMENT OFFICIAL.

NNNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stutsman

When
June 16, 6:13 PM CST
Where
Stutsman County, 6 mi ENE of Ypsilanti
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.817, -98.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246318.